Thanks CTBeth for naming quite a few longer acting pain relievers. You're right the goal is NOT to have the high and lows of pain like with short acting pain relievers and the Butrans patch is not fulfilling that goal. I plan to contact my MD today and let him know that this is still occurring. Oh yes I do have a forum user name it's RagdollCat, I had to use the anonymous route since there was a slight problem with another forum discussion question and others had been rude and didn't want them to follow this discussion. Butrans has a known problem with irregular and at times fast heart beats of which I do have at times. Presently almost controlling with propanolol, a beta blocker. Will let my MD know about this too. He had mention the methadone diskettes at our initial meeting and e said he was hesitant to try them. He said there was definitely a stigma about their use. I don't care about that if they work.View Thread
When I change Butrans pai patch on the 7th day it's as if I have to start all over again getting the pain medicine in my system. There is no relief again for the first 3 days. Anyone else with this problem? And does anyone have a solution? Thank you.View Thread
Hi CTBeth, Yes I have a blue bi-color ragdoll and she just a sweetie! I am using the 20mcg/hr patch. On my 5th week of the patch- happen s every time I change the patch it's like as soon as I take the "old" patch off and place the "new" on- it's as if I have nothing in my system. Hoping another Butrans patch wearer would have some suggestions or the professional aligned with the pain discussion. And I do use hydrocodone as breakthrough pain med but doesn't seem to help. Very low dose though. My Dr. made me go cold turkey for 2 weeks before placing me on the patch then made me wait an additional month before prescribing an oral opiate. NOt a very pleasant way to be- physical withdrawals were rough and the pain was outrageous. Don't know what I did to deserve that type punishment- that's what it felt like.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.